Dear tibs1, The Arimidex does not directly cause increasing facial hair. The fluctuations in hormones are a more likely cause. Androgens are hormones such as testosterone and androsterone that produce or stimulate the development of male characteristics (such as increased facial hair). In women, these hormones can be converted into estrogen. As a treatment in breast cancer Arimidex works by interfering with the conversion of androgens to estrogen. So in estrogen-receptor positive tumors the estrogen is not available to possibly stimulate breast cancer growth.
This is a common occurence for those of us on Arimidex. Ask your oncologist about Aldactone. It greatly slows the hair growth rate. I take 100 mg./day. It's a mild diuretic, so you cannot take another diurectic at the same time. If your oncologist isn't familiar with this use of Aldactone, ask him/her to speak to an endocrinologist, as they are quite familiar with it.
I had breast cancer in l995 and had chemo lost my hair but it did return. In May I was treated for liver cancer and lost my hair and it has not returned, I am taking arimidex. I have been told by my oncology doctor that I am his only patient that this has happened to. I have also seen a dermatologist and she doesn't have an answer for me either. I am very depressed over the hair lost I am 49 years old.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.